Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 12, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 30, 2012, 3:50 AM CST. It took effect at Jan 30, 2012, 10:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2012, 3:50 AM CST (09:50 UTC)
- In effect from
- Jan 30, 2012, 10:00 AM CST
- Expired
- Jan 30, 2012, 8:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
268 WHUS73 KGRB 300950 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 350 AM CST MON JAN 30 2012 ...WAVES INCREASING THIS AFTERNOON... .INCREASING SOUTH WINDS TODAY WILL PRODUCE WAVES OF 3 TO 5 FEET THIS AFTERNOON INTO EARLY EVENING. LMZ541>543-301800- /O.NEW.KGRB.SC.Y.0012.120130T1800Z-120131T0200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 350 AM CST MON JAN 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING. * WINDS...SOUTHEAST WINDS WILL TURNING SOUTH AND INCREASE TO 10 TO 20 KTS THIS AFTERNOON. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TH
4 follow-up statements
823 WHUS73 KGRB 301540 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 940 AM CST MON JAN 30 2012 ...STRONG SOUTHEAST WINDS EXPECTED THROUGH THE AFTERNOON... .STRONG SOUTHERLY WINDS WILL BUILD WAVES OF 3 TO 6 FEET THROUGH THE LATE MORNING AND INTO EARLY EVENING. LMZ541>543-302345- /O.EXT.KGRB.SC.Y.0012.120130T1600Z-120131T0200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 940 AM CST MON JAN 30 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... * WINDS...SOUTHEAST WINDS OF 15 TO 25 KTS WILL PERSIST THROUGH THE AFTERNOON...AND THEN BECOME SOUTH BEFORE DIMINISHING TO 10 TO 15 KTS DURING THE EVENING. * WAVES...WAVES WILL BUILD TO 3 TO 6 FEET THROUGH THE LATE MORNING AND INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
508 WHUS73 KGRB 302200 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CST MON JAN 30 2012 ...GUSTY WINDS AND HIGH WAVES WILL CONTINUE THROUGH THIS EVENING... .GUSTY SOUTH WINDS WILL CONTINUE THROUGH THIS EVENING...THEN SLOWLY EASE AND VEER SOUTHWEST. WAVES OF 3 TO 5 FEET...WILL SUBSIDE TO 2 TO 4 FT TONIGHT. LMZ541>543-310200- /O.CON.KGRB.SC.Y.0012.000000T0000Z-120131T0200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 400 PM CST MON JAN 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WINDS...SOUTH WINDS OF 15 TO 20 KTS WILL PERSIST THROUGH THIS EVENING...AND THEN BECOME SOUTHWEST AND EASE TO 10 TO 15 KTS. * WAVES...WAVES OF 3 TO 5 FT EARLY...WILL SUBSIDE TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
003 WHUS73 KGRB 310150 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 750 PM CST MON JAN 30 2012 ...WINDS AND WAVES HAVE SUBSIDED THIS EVENING... LMZ541>543-310300- /O.EXP.KGRB.SC.Y.0012.000000T0000Z-120131T0200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 750 PM CST MON JAN 30 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$
121 WHUS73 KGRB 310151 AAA MWWGRB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 751 PM CST MON JAN 30 2012 ...WINDS AND WAVES HAVE SUBSIDED THIS EVENING... LMZ541>543-310300- /O.EXP.KGRB.SC.Y.0012.000000T0000Z-120131T0200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 751 PM CST MON JAN 30 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 2:47 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jan 30, 2:47 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 247 AM CST MON JAN 30 2012 .SHORT TERM...TODAY/TONIGHT/TUESDAY. CLEAR SKIES EARLIER TONIGHT HAVE ALLOWED TEMPERATURES TO PLUMMET...BUT CLOUDS AND START OF THE WAA HAVE RESULTED WITH TEMPERATURES ON A GRADUAL REBOUND EARLY THIS MORNING. OTHERWISE RADARS OVER THE REGION SHOW THE WAA BAND OF SNOW INCREASING OVER EASTERN MINNESOTA AND WESTERN WISCONSIN AND GRADUALLY WORKING INTO THE AREA THIS MORNING. THIS BAND OF PCPN IS THE PRIMARY WEATHER EVENT FOR THIS FORECAST PERIOD. DUE TO THE INITIALLY DRY AIR MASS...SNOW OVERALL STARTING OUT SLOW ON THE ADVANCING BAROCLINIC ZONE DUE TO THE SATURATION PROBLEM. BEST UPPER JET DYNAMICS CONFINED THIS MORNING SO OVERALL FORECAST APPEARS GOOD WITH A PERIOD OF LIGHT SNOW THIS MORNING BEFORE SUBSIDING TO A NON MEASUREABLE MIX PCPN FROM SOUTH TO NORTH AS THE DAY WEARS ON. SNOW AMOUNTS WILL LIKELY BE AROUND AN INCH WITH SOME LOCALLY HIGHER AMOUNTS NORTH OF GREEN BAY. FOR TONIGHT THE H8 WARM FRONT LIFTS NORTH OF THE STATE BUT A WEAK SURFACE FRONT STALLS OVER CENTRAL WISCONSIN. MODELS DIVERT ON THE DEVELOPMENT OF A LOWER STRATUS DECK BUT SOME POTENTIAL OF LIGHT FREEZING DRIZZLE ALONG AND NORTH OF THIS SURFACE WARM FRONT. FOR NOW WILL CONFINE A SMALL MENTION OF FREEZING DRIZZLE OVER THE NORTH TONIGHT INTO TUESDAY MORNING WHERE THE AIR MASS COULD BE MORE SATURATED AT THE SURFACE. WILL KEEP SMALL POP MENTION NORTH ON TUESDAY AS THE FRONTAL SYSTEM TRACKS OVER. WILL ALSO KEEP A BRIEF VERY LIGHT RAIN OR SPRINKLE MENTION FOR EAST CENTRAL WISCONSIN AS THE COOL FRONT SLIDES OVER. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. EXCEPT FOR A FEW FLURRIES ACROSS THE FAR NORTH TUESDAY NIGHT...LITTLE IN THE WAY OF WEATHER TO DEAL WITH UNTIL EARLY NEXT WEEK. THE ONLY CONCERNS THAT WILL NEED TO BE ADDRESSED WITH LATER SHIFTS IS THE POTENTIAL FOR LATE NIGHT/EARLY MORNING FOG DUE TO MELTING SNOW...LIGHT WINDS AND SOME POTENTIAL FOR CLEARING SKIES AT TIMES ON SOME OF THE NIGHTS LATER IN THE WEEK. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND...ALTHOUGH NIGHT TIMES LOWS COULD BE TRICKY AT TIMES DUE TO SNOW COVER AND THE POTENTIAL SOME DECREASE IN CLOUDS AND LIGHT WINDS. MIN TEMPERATURES COULD BE SEVERAL DEGREES LOWER THAN WHAT IS IN THE CURRENT FORECAST...ESPECIALLY AT THE TYPICAL COLDER LOCATIONS ACROSS NORTH CENTRAL WISCONSIN. && .AVIATION...CIGS AND VSBYS WILL FALL QUICKLY BETWEEN 09Z AND 12Z TODAY AS AN AREA OF SNOW FORMS NORTH OF A WARM FRONT. THE SNOW WILL TAPER OFF BY EARLY AFTERNOON. THERE IS A SMALL CHANCE OF FREEZING DRIZZLE MONDAY AFTERNOON BUT DID NOT INCLUDE IN TAFS RIGHT NOW AS CHANCE IS SMALL. MOST AIRPORTS SHOULD SEE 1 TO 2 INCHES AT MOST BY NOON. RDM && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/ECKBERG
Hazardous weather outlook, Jan 29, 2:16 PM CST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 216 PM CST SUN JAN 29 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 216 PM CST SUN JAN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A DEVELOPING BAND OF LIGHT SNOW MAY CREATE SLICK SPOTS ON AREA ROADWAYS LATE TONIGHT OVER NORTH-CENTRAL AND CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY HAZARDOUS TRAVEL WILL CONTINUE ON MONDAY AS THE BAND OF SNOW CONTINUES TO SPREAD OVER THE AREA DURING THE MORNING HOURS...WHICH WILL LIKELY MAKE FOR A MESSY MORNING COMMUTE. THERE IS A CHANCE THAT FREEZING DRIZZLE OR DRIZZLE MAY MIX WITH THE SNOW AS THE PRECIPITATION DEPARTS...MAINLY LATE MORNING INTO THE AFTERNOON. MOST AREAS WILL SEE 1 TO 2 INCHES OF SNOW...THOUGH COULD BE SLIGHTLY LESS THAN AN INCH OVER CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND THEIR SNOW REPORTS TO THE NATIONAL WEATHER SERVICE LATE TONIGHT INTO TOMORROW MORNING. LMZ521-522-541>543-302030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 216 PM CST SUN JAN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MPC/JS
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.